About

Member has chosen to not make this information public.

Posts (68)

4 days ago · Bronchiectasis and Gerd in MAC & Bronchiectasis

Hello egayle, 3 separate diagnoses (GERD, MAC and Bronchiectasis) and all 3 could be inter-related, a person could very well have all 3, and wonder what order they occurred. Several months ago I posted a link to a good video from NJH, here it is again https://www.youtube.com/watch?v=BZwM3fsTIIY&feature=youtu.be **** I also read that book by Dr Jamie Koufman years ago when all I had was a chronic DRY cough, it was very informative, highly recommend to any one with a chronic cough. In my case I believe the LPR (GERDS) came first then the bronchiectasis and finally the MAC, but who knows for sure. Bill

Mon, Sep 14 5:39pm · Rifampin discontinued due to side effects. Looking for feedback. in MAC & Bronchiectasis

Irene, I am having trouble finding that Clarithromycin is less likely to cause tinnitus than Azithromycin. Did one of your doctors mention that to you? Thanks, Bill BTW my tinnitus is much better after stopping the Arikayce for 1 week, so probably not a permanent side effect as I had feared.

Mon, Sep 14 3:39pm · Rifampin discontinued due to side effects. Looking for feedback. in MAC & Bronchiectasis

Yes It was officially Negative August 27. I have a second sputum sample cooking right now, final results due Sept 24. I had to stop taking Arikayce due to Tinnitus. Still on Azithromycin and Ethambutol. I strongly believe the Arikayce was responsible for my culture conversion, even though I only took it for 10 weeks. Thanks for asking, Bill

Sat, Sep 12 11:44am · (MAC/MAI) MYCOBACTERIUM AVIUM COMPLEX PULMONARY DISEASE/BRONCHIECTASIS in MAC & Bronchiectasis

clpc, Thanks for posting. It appears dong quai will increase estrogenic effects. Any drug that does that will decrease testosterone as well. It was hard for me to locate that info on the MSKCC.org site. Here is a direct link: https://www.mskcc.org/cancer-care/integrative-medicine/herbs/dong-quai#field-herb-mechanism-of-action Bill

Sun, Aug 23 4:34pm · Rifampin discontinued due to side effects. Looking for feedback. in MAC & Bronchiectasis

Diane, I was prescribed Arikayce and was initially told after insurance I would still owe $3,000/month. Ouch! Then I was told the drug company has a "program" to help defray the cost. They do ask for your income level. So my monthly cost is a $10 copay per monthly shipment. You might ask your doctor to check into this for you. It is a bit of a process they have to go through. As to side effects, the generic drug is Amikacin which in the past has only been available IV (not absorbed orally) and is prone to serious side effects. The inhaled version requires a much lower dose with much less possibility for side effects.

Sat, Aug 22 2:14pm · Rifampin discontinued due to side effects. Looking for feedback. in MAC & Bronchiectasis

Rits, Why did you stop taking the Arikayce?

Sat, Aug 22 11:28am · Rifampin discontinued due to side effects. Looking for feedback. in MAC & Bronchiectasis

Judy, There will always be 2-3 cc left over in the bottom of the cup, they recommend you pour that back into the little bottle and cap it so as to not contaminate the environment.

Sat, Aug 22 7:17am · Rifampin discontinued due to side effects. Looking for feedback. in MAC & Bronchiectasis

Judy, I am a retired small animal Veterinarian, favorite dog breed Standard Poodle, having raised several AKC litters over the years.
I have been on Arikayce for 7 weeks now after getting a positive culture for MAC after taking the big 3 for over 6 months. The only symptom I have is a mild ringing in my ears. Was tested by an Audiologist and I do not have any hearing loss so unless the tinnitus gets worse I will continue taking the Arikayce. I believe IV Amikacin is one of the better drugs for MAC but it has a lot of potentially serious side effects. Taking it by inhalation allows for a smaller dose to get the desired effect with a lot fewer side effects. The "pink plugs" you refer to are probably from small amounts of blood due to the direct irritating effects of the drug, you might ask your Dr about that. My own sputum has been the same for 4 years (light brown), my Dr says the color is probably due to the underlying bronchiectasis that I have. The fact that your sputum is mostly clear is probably a good thing. After the drug kills the MAC it is likely absorbed by the lungs or possibly coughed up but there is no way you can actually see the dead bacteria.
I would be contacting your doctor asap about when to submit a sputum sample, I would think after taking the drug for 3 months it is time to do that. Good luck to you. Bill